Womans Instagram Post Documenting How Morning After Pill Almost Killed Her Goes Viral

A young woman who regularly shares updates after she blamed the morning-after pill for giving her a pulmonary embolism which almost killed her has gone viral with her latest post.

The shocking incident happened in 2016, and a medical report afterwards confirmed that, at least in part, the morning after pill, which she had taken twice the previous year, was to blame.

Her short video, which she captioned “Take the morning-after pill, it’ll be fine!”, is followed by a clip of her in intensive care in pain and barely able to walk with the caption “What a lie”.

Lais Amaral, 25, shared a video showing the side-effect of her use of the morning-after pill, as she was diagnosed with a thromboembolism in 2016, after having two cardiopulmonary arrests and having spent 12 days in a coma, in Goias, Brazil. (@laisamaralss/Newsflash)

The video, which she posted three days ago on Monday, 26th July, currently has almost 10 million views at the time of writing.

In it, 25-year-old makeup artist Lais Amaral revealed she had to spend 30 days in intensive care following the health scare.

The Goias, Brazil, native was diagnosed with venous thromboembolism after she felt sick for a number of days and ended up fainting and hitting her head in the bathroom.

Lais Amaral, 25, shared a video showing the side-effect of her use of the morning-after pill, as she was diagnosed with a thromboembolism in 2016, after having two cardiopulmonary arrests and having spent 12 days in a coma, in Goias, Brazil. (@laisamaralss/Newsflash)

She then had two cardiac arrests and spent 12 days in a coma.

On the day she woke up, she ended up breathing in her own vomit and doctors had to make an incision in her lung to remove around 750 millilitres (1.3 pt) of liquid.

She said: “I had pancreatitis, I ended up being infected by a bacteria, I had pneumonia, I had seven haemodialysis sessions, and I had multiple organ failure. I spent 30 days in the ICU and nine in the infirmary.”

Lais Amaral, 25, shared a video showing the side-effect of her use of the morning-after pill, as she was diagnosed with a thromboembolism in 2016, after having two cardiopulmonary arrests and having spent 12 days in a coma, in Goias, Brazil. (@laisamaralss/Newsflash)

The doctors ran a series of tests on the young woman to find out what had caused her to fall so ill, and she was shocked when they confirmed it was at least partly due to her taking the morning-after pill twice the previous year.

Cases of venous thromboembolism caused by morning-after pills do not occur in all users, but they can occur in those with a predisposition to developing the medical condition.

The emergency contraceptive pill can be risky as it delivers an emergency hormonal dose.

Lais Amaral, 25, shared a video showing the side-effect of her use of the morning-after pill, as she was diagnosed with a thromboembolism in 2016, after having two cardiopulmonary arrests and having spent 12 days in a coma, in Goias, Brazil. (@laisamaralss/Newsflash)

Five years after the scare, Lais now has her condition under control, and she goes for regular medical checkups and takes blood thinners.

She said: “These days I deal with the situation normally. It was a good thing for me in a way because we learn to value life.”

close

Don’t miss Our New Story!

We don’t spam! Read our privacy policy for more info.